Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 20, NWS Cleveland, OH

February 7, 2017Erie County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 7, 2017, 5:37 PM EST for Erie County, Ohio. It took effect at Feb 7, 2017, 8:00 PM EST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2017, 5:37 PM EST (22:37 UTC)
In effect from
Feb 7, 2017, 8:00 PM EST
Expired
Feb 8, 2017, 1:00 PM EST
In force
17 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Erie County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Huron River at Milan (MILO1). The gauge peaked at 18.13 ft at Feb 7, 2017, 7:00 PM EST.

actionminormoderate10152002/0702/0802/09
Action stage
14 ft
Minor stage
18 ft
Moderate stage
19.5 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04199000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

305 
WGUS41 KCLE 072237
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EST TUE FEB 7 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Huron River Near Milan

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC043-080637-
/O.NEW.KCLE.FL.W.0020.170208T0100Z-170208T1800Z/
/MILO1.1.ER.170208T0100Z.170208T0600Z.170208T1200Z.NO/
537 PM EST TUE FEB 7 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Huron River Near Milan
* until Wednesday afternoon.
* At 4 PM the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this evening and rise to  
  18.5 feet late tonight. The river will fall below flood stage by
  Wednesday morning.
* At 18.0 feet...Flooding occurs in lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265


$$
2 follow-up statements
243 
WGUS81 KCLE 080143
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
843 PM EST TUE FEB 7 2017

...The flood warning continues for the following rivers in Ohio...

  Huron River Near Milan
  Black River At Elyria
  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC043-080943-
/O.EXT.KCLE.FL.W.0020.000000T0000Z-170208T1418Z/
/MILO1.1.ER.170207T2236Z.170208T0600Z.170208T0818Z.NO/
843 PM EST TUE FEB 7 2017

The flood warning continues for 
  the Huron River Near Milan
* until Wednesday morning...or until the warning is cancelled.
* At  7:30 PM Tuesday the stage was 18.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 18.5 feet by late tonight. 
  The river will fall below flood stage early Wednesday morning.
* At 18.0 feet...Flooding occurs in lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265


$$

OHC093-080942-
/O.EXT.KCLE.FL.W.0021.000000T0000Z-170208T2230Z/
/ELRO1.1.ER.170208T0004Z.170208T0600Z.170208T1630Z.NO/
843 PM EST TUE FEB 7 2017

The flood warning continues for 
  the Black River At Elyria
* until Wednesday afternoon...or until the warning is cancelled.
* At  8:00 PM Tuesday the stage was 9.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.0 feet late tonight. 
  The river will fall below flood stage Wednesday morning.
* At 11.0 feet...Flooding begins in low lying areas near the river in
  Elyria. Ford Road may be closed for high water.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC085-080942-
/O.EXT.KCLE.FL.W.0019.000000T0000Z-170209T0824Z/
/PNVO1.1.ER.170207T1813Z.170207T2200Z.170209T0224Z.NO/
843 PM EST TUE FEB 7 2017

The flood warning continues for 
  the Grand River At Painesville
* until late Wednesday night...or until the warning is cancelled.
* At  8:00 PM Tuesday the stage was 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will fall below flood stage Wednesday.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
321 
WGUS81 KCLE 080459
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1159 PM EST TUE FEB 7 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Huron River Near Milan

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC043-080529-
/O.CAN.KCLE.FL.W.0020.000000T0000Z-170208T1418Z/
/MILO1.1.ER.170207T2236Z.170207T2330Z.170208T0145Z.NO/
1159 PM EST TUE FEB 7 2017

The flood warning for the Huron River near Milan has been cancelled.
* At 11:30 PM Tuesday the stage was 17.8 feet. 
* No flooding is currently forecast.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flooding occurs in lying areas along the river from 
  Milan to Franklin Flats.

&&

LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:02 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 7, 3:02 PM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
302 PM EST Tue Feb 7 2017

.SYNOPSIS...
Low pressure over lower Michigan will continue to move northeast
tonight and is expected to reach Quebec by morning. A trailing
cold front will cross the local area this evening. High pressure
will slowly build over the region from the west Wednesday and
Thursday before moving across the local area on Thursday night.
Another low pressure system will impact the area at the end of
the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The surface low has finally crossed into Michigan with it's warm
front and temps are finally on the rise at TOL. Just some
scattered showers floating around but still expect the trailing
cold front to become more active this evening. Have not seen any
lightning for a while and chances for it have diminished. Have
been unable to get any breaks in the clouds to enhance
destabilization. Even though shear profiles remain favorable
for thunder do not expect anything more than isolated rumble at
this point. The front itself will be east of the area by late
evening. Expect locations west of I-75 to be dry by 00z. By 12z
all but NW PA should be dry. Pretty good cold air advection will
get going overnight and by daybreak readings will be in the
middle 30s most areas. The precip should end as rain all areas.

We have tied or broke several temperature records today.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
The roller coaster of weather and temps will continue during the
period. Tomorrow will start off dry but a fast moving vorticity
maxima will sweep in from the west during the morning and kick
off some light snow along the U.S. 30 corridor. All of the
guidance is picking up on this feature although they take it on
slightly different tracks. By afternoon some lake enhancement
will spread light precip across much of the area. Not expecting
a whole lot in the way of accumulation. True lake effect snow
will be tough to get through Wednesday night as a strong low
level inversion remains in place. That will change on Thursday
as a sharp upper trough slides east across the region. Much of
the area again could see some light snow with enhancement
downwind of the lake. The coldest temps will arrive late in the
day. Slightly better moisture will arrive at the same time but
still thinking this is not a headline scenario. By daybreak
Friday a surface ridge will be crossing the area which will end
the lake effect threat. However...strong warm air advection
aloft could kick off more light snow. Right now it looks like
best chances for this will be over the northern half of the
area. Expect a sharp cut off in the precip. Some locations could
see a quick inch or so of snow. The light snow will continue to
slowly shift northeast Friday night. Again...snow totals during
the period will be slight.

Have stayed close to guidance for temps given the changing
airmasses.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Warmer temperatures expected during the long term period. Low
pressure is expected to develop across the southern Plains Saturday
and lift northeast into the southern Great Lakes Sunday night into
Monday. Precip is expected to develop ahead of the warm front
lifting northward Saturday through the day on Sunday. For now, will
hold with likely pops Saturday night and Sunday. Highs in the 50s
are expected Saturday and Sunday, with the southern part of the area
flirting with 60 depending on any potential breaks in precip Sunday.

Cold front will push south through the area Sunday night through
Monday, bringing an end to any precip outside of some lingering lake
effect showers across NW PA. Temps will cool back down Monday into
Tuesday, but remain above normal for this time of year in the upper
30s/lower 40s.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Warm front has lifted north of the terminals this afternoon,
with a lull in shower activity outside of KTOL. Showers expected
to expand in coverage this afternoon as the cold front
approaches the area. Left thunder out at the moment given
minimal instability and current lightning activity isolated.
Ceilings will generally be MVFR with some VFR breaks this
afternoon, with MVFR to IFR ceilings tonight post-frontal. Winds
will gust out of the south to 30-35 knots this afternoon,
veering westerly tonight, subsiding towards daybreak Wednesday.

OUTLOOK...Areas of MVFR Wed through Sat.

&&

.MARINE...
Low pressure centered over southwest lower MI will track northeast
through the central lakes into southwest Quebec tonight, bringing a
cold front east across Lake Erie. Southerly winds over the lake will
veer southwest then west overnight and increase to the 20-30 knot
range for a brief time. Gales are not expected, and will continue
the small craft advisory through tomorrow afternoon. Winds will
quickly decrease to 10 knots or less out of the north Wednesday
afternoon and night as high pressure builds across the lakes.
Gradient increases Thursday and Thursday night as high pressure
continues to build east and low pressure deepens off the New England
coast, with northwest winds of 10-20 knots possible. Winds will
decrease Friday as ridge axis moves east across the lakes.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 4 PM EST
     Wednesday for LEZ144>149.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Greenawalt
AVIATION...Greenawalt
MARINE...Greenawalt
Hazardous weather outlook, Feb 7, 12:58 PM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1258 PM EST Tue Feb 7 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081800-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
1258 PM EST Tue Feb 7 2017

This Hazardous Weather Outlook is for north central
Ohio...northeast Ohio...northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Showers and a few thunderstorms will move across the area this
afternoon and evening. Locally heavy rainfall is possible which could
cause rapid rises in area streams and creeks. Ponding of water in low
lying areas is also likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-081800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1258 PM EST Tue Feb 7 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:44 AM ESTDense Fog AdvisoryCLEErie, Hancock, Huron, Lucas, Ottawa, Sandusky and 2 more6 hr
Feb 7, 3:38 AM ESTSmall Craft AdvisoryCLE33 hr
Feb 7, 11:04 AM ESTRiver Flood WarningCLECuyahoga10 hr
Feb 7, 11:37 AM ESTAreal Flood WarningCLEAshtabula, Cuyahoga, Geauga, Lake12 hr
Feb 7, 12:05 PM ESTRiver Flood WarningCLELake9 hr
Feb 7, 12:21 PM ESTRiver Flood WarningCLELake48 hr
Feb 7, 6:44 PM ESTRiver Flood WarningCLELorain20 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.